Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this snow advisory at Feb 11, 2007, 3:41 PM CST for 14 counties in Iowa. It took effect at Feb 11, 2007, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2007, 3:41 PM CST (21:41 UTC)
- In effect from
- Feb 11, 2007, 6:00 PM CST
- Expired
- Feb 11, 2007, 11:38 PM CST
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 138 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 112141 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 341 PM CST SUN FEB 11 2007 ...A PERIOD OF SNOW NORTH TONIGHT AND A WINTER STORM TO START THE WORK WEEK FOR MONDAY INTO TUESDAY... .THE FIRST OF TWO WEATHER SYSTEMS WILL AFFECT PORTIONS OF NORTHERN IOWA THIS EVENING AND OVERNIGHT TONIGHT WITH A PERIOD OF MODERATE SNOW. THERE WILL ALSO BE A MIXTURE OF LIGHT FREEZING PRECIPITATION ACROSS CENTRAL IOWA THROUGH THE EARLY EVENING HOURS BEFORE ALL PRECIPITATION CHANGES OVER TO LIGHT SNOW. THE SECOND WEATHER SYSTEM WILL ARRIVE MONDAY AFTERNOON. ALTHOUGH DETAILS REGARDING SNOW AMOUNTS AND PRECIPITATION TYPE WILL BE BETTER DEFINED LATE TONIGHT AND MONDAY...A SIGNIFICANT WINTER STORM WILL AFFECT CENTRAL AND SOUTHERN IOWA. LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE ROCKIES LATER TODAY AND SLOWLY MOVE INTO THE SOUTHERN PLAINS AND LOWER OHIO RIVER VALLEY BY EARLY MONDAY. A LARGE AREA OF SNOW ...WHICH MAY BE HEAVY AND WIND BLOWN AT TIMES... IS FORECAST NORTH OF THIS TRACK FOR THE SOUTHERN HALF OF IOWA AND ADJACENT STATES FROM MONDAY EVENING INTO TUESDAY MORNING. IAZ004>007-015>017-023>028-039-120545- /O.NEW.KDMX.SN.Y.0002.070212T0000Z-070212T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO 341 PM CST SUN FEB 11 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. .A FAST MOVING UPPER LEVEL DISTURBANCE IS EXPECTED TO BRING A 3 TO 6 HOUR PERIOD OF MODERATE SNOW TO NORTHERN IOWA THIS EVENING THROUGH EARLY MONDAY MORNING RESULTING IN A NARROW BAND OF SNOW OF BETWEEN 2 TO 4 INCHES ALONG AND NORTH OF HIGHWAY 20. THOUGH WIND IS NOT EXPECTED TO BE A PROBLEM WITH THE SNOWFALL...VISIBILITY MAY DROP TO BELOW A MILE AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ044>050-057>062-070>075-081>086-092>097-120545- /O.EXT.KDMX.WS.A.0003.070212T1200Z-070213T1800Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 341 PM CST SUN FEB 11 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. MODERATE SNOW IS EXPECTED TO DEVELOP LATE MONDAY AFTERNOON OVER MUCH OF CENTRAL AND SOUTHERN IOWA...CONTINUING THROUGH THE NIGHT BEFORE DIMINISHING TUESDAY MORNING. FREEZING DRIZZLE MIXED WITH LIGHT SNOW WILL PRECEDE THE MAIN AREA OF SNOW THROUGH MONDAY AFTERNOON BEFORE THE MIXTURE SWITCHES TO ALL SNOW. AS THE SYSTEM PULLS AWAY TUESDAY...BLOWING AND DRIFTING SNOW MAY ALSO OCCUR AS WINDS INCREASE FROM THE NORTH OVER MUCH OF IOWA. UNCERTAINTIES REGARDING SNOW AMOUNTS AND PRECIPITATION TYPE STILL EXIST. CURRENT ESTIMATES SUGGEST ANYWHERE FROM FOUR TO EIGHT INCHES OF SNOW WITH ISOLATED HIGHER AMOUNTS OVER FAR SOUTHERN IOWA WITH THE LOW END OF THAT RANGE NORTH...AND THE HIGHER END SOUTHEAST. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR UPDATED INFORMATION. $$ REV
2 follow-up statements
000 WWUS43 KDMX 120303 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CST SUN FEB 11 2007 ...A PERIOD OF SNOW NORTH TONIGHT AND A WINTER STORM TO START THE WORK WEEK FOR MONDAY INTO TUESDAY... .A RAPIDLY MOVING SYSTEM WILL BRING SNOW MODERATE AT TIMES TO NORTHERN IOWA. THE SECOND WEATHER SYSTEM WILL ARRIVE MONDAY AFTERNOON. A SIGNIFICANT WINTER STORM WILL LIKELY AFFECT CENTRAL AND SOUTHERN IOWA AS THE SYSTEM TRACKS SOUTH OF IOWA. SNOW...WHICH MAY BE HEAVY AND WIND BLOWN AT TIMES... IS FORECAST NORTH OF THIS TRACK FOR THE SOUTHERN HALF OF IOWA AND ADJACENT STATES FROM MONDAY EVENING INTO TUESDAY MORNING. IAZ004>007-015>017-023>028-039-121030- /O.CON.KDMX.SN.Y.0002.000000T0000Z-070212T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO 903 PM CST SUN FEB 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. .SNOWFALL TOTALS OF 3 TO 5 INCHES ARE EXPECTED BY EARLY MONDAY MORNING. THE VISIBILITY AT TIMES WILL BE REDUCED TO LESS THAN ONE MILE. WIND IS NOT FORECAST TO BE A PROBLEM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ044>050-057>062-070>075-081>086-092>097-121030- /O.CON.KDMX.WS.A.0003.070212T1200Z-070213T1800Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 903 PM CST SUN FEB 11 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY THROUGH TUESDAY MORNING. MODERATE SNOW IS EXPECTED TO DEVELOP LATE MONDAY AFTERNOON OVER MUCH OF CENTRAL AND SOUTHERN IOWA...CONTINUING THROUGH THE NIGHT BEFORE DIMINISHING TUESDAY MORNING. FREEZING DRIZZLE MIXED WITH LIGHT SNOW WILL PRECEDE THE MAIN AREA OF SNOW THROUGH MONDAY AFTERNOON BEFORE THE MIXTURE SWITCHES TO ALL SNOW. AS THE SYSTEM PULLS AWAY TUESDAY...BLOWING AND DRIFTING SNOW MAY ALSO OCCUR AS WINDS INCREASE FROM THE NORTH OVER MUCH OF IOWA. UNCERTAINTIES REGARDING SNOW AMOUNTS AND PRECIPITATION TYPE STILL EXIST. CURRENT ESTIMATES SUGGEST ANYWHERE FROM FOUR TO EIGHT INCHES OF SNOW WITH ISOLATED HIGHER AMOUNTS OVER FAR SOUTHERN IOWA WITH THE LOW END OF THAT RANGE NORTH...AND THE HIGHER END SOUTHEAST. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR UPDATED INFORMATION. $$
000 WWUS43 KDMX 120538 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1138 PM CST SUN FEB 11 2007 ...A WINTER STORM TO START THE WORK WEEK FOR MONDAY INTO TUESDAY... .A WEATHER SYSTEM WILL ARRIVE MONDAY AFTERNOON IN THE UPPER MIDWEST. A SIGNIFICANT WINTER STORM WILL LIKELY AFFECT CENTRAL AND SOUTHERN IOWA AS THE SYSTEM TRACKS SOUTH OF IOWA. SNOW...WHICH MAY BE HEAVY AND WIND BLOWN AT TIMES... IS FORECAST NORTH OF THIS TRACK FOR THE SOUTHERN HALF OF IOWA AND ADJACENT STATES FROM MONDAY EVENING INTO TUESDAY MORNING. IAZ004>007-015>017-023>028-039-120645- /O.CAN.KDMX.SN.Y.0002.000000T0000Z-070212T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO 1138 PM CST SUN FEB 11 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE SNOW ADVISORY. SNOWFALL THIS EVENING HAS RANGED FROM 1 TO 4 INCHES. ANY ADDITIONAL SNOWFALL EXPECTED WILL BE AROUND AN INCH OR LESS. $$ IAZ044>050-057>062-070>075-081>086-092>097-121030- /O.CON.KDMX.WS.A.0003.070212T1200Z-070213T1800Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1138 PM CST SUN FEB 11 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY THROUGH TUESDAY MORNING. MODERATE SNOW IS EXPECTED TO DEVELOP LATE MONDAY AFTERNOON OVER MUCH OF CENTRAL AND SOUTHERN IOWA...CONTINUING THROUGH THE NIGHT BEFORE DIMINISHING TUESDAY MORNING. FREEZING DRIZZLE MIXED WITH LIGHT SNOW WILL PRECEDE THE MAIN AREA OF SNOW THROUGH MONDAY AFTERNOON BEFORE THE MIXTURE SWITCHES TO ALL SNOW. AS THE SYSTEM PULLS AWAY TUESDAY...BLOWING AND DRIFTING SNOW MAY ALSO OCCUR AS WINDS INCREASE FROM THE NORTH OVER MUCH OF IOWA. UNCERTAINTIES REGARDING SNOW AMOUNTS AND PRECIPITATION TYPE STILL EXIST. CURRENT ESTIMATES SUGGEST ANYWHERE FROM FOUR TO EIGHT INCHES OF SNOW WITH ISOLATED HIGHER AMOUNTS OVER FAR SOUTHERN IOWA WITH THE LOW END OF THAT RANGE NORTH...AND THE HIGHER END SOUTHEAST. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR UPDATED INFORMATION. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Feb 11, 2:55 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 11, 2:55 PM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 255 PM CST SUN FEB 11 2007 .DISCUSSION... PLENTY OF ISSUES IN THE FORECAST THROUGH TUESDAY WITH SYSTEM PASSING THROUGH THE REGION. WARM FRONT IS ACROSS NORTHERN IOWA THIS AFTERNOON WITH READINGS RISING ABOVE FREEZING FOR THE FIRST TIME IN JUST OVER TWO WEEKS...MAINLY SOUTH OF HIGHWAY 20. THE WARMING WAS AIDED BY A FEW HOURS OF SUNSHINE AS CLOUDS ERODED QUICKLY FROM THE SOUTH THIS MORNING. HOWEVER...CLDS RAPIDLY ADVANCING INTO THE WEST AHEAD OF WEAK UPPER WAVE IN WESTERN NEBRASKA. ISENTROPIC LIFT WL INCREASE CONSIDERABLY THIS EVENING AHEAD OF THIS APPROACHING WAVE WITH PDEF FALLING QUICKLY ACRS THE NORTH. EXPECT A MIXTURE OF RAIN/SNOW INITIALLY CHANGING TO ALL SNOW RATHER QUICKLY AS FORCING INCREASES AND SOUNDING CRASH BELOW ZERO. BOTH GFS AND NAM SUGGESTED A RATHER INTENSE NARROW BAND OF FORCING IN NORTHERN IOWA THIS EVENING INTO THE EARLY MORNING HOURS. THIS WL PRODUCE A NARROW SWATH OF ACCUMULATING SNOW IN NORTHERN IA WITH SOME MODERATE AMOUNTS IN A SHORT PERIOD OF TIME. HAVE OPTED TO GO WITH ADVISORY IN NORTHERN THREE TIERS TONIGHT FOR THIS SNOWFALL WHERE 2 TO 5 INCHES ARE POSSIBLE. GFS AND NAM CONTINUE TO SLOW WITH PROGRESSION OF SYSTEM THROUGH THE REGION. MID LEVELS DRY ON MONDAY WITH LITTLE IF ANY FORCING PRESENT THROUGH MUCH OF THE DAY. SOUNDINGS INDICATIVE OF FZDZ FOR MUCH OF THE DAY AND HAVE ADDED TO THE GRIDS. WATCH IS QUITE BORDER LINE ON MONDAY AND HAD THOUGHT OF BACKING IT UP TO 18Z OR 00Z. HOWEVER... THREAT REMAINS FOR HEADLINES IN CONSIDERATION OF THE PSBL FREEZING DRIZZLE. ISENTROPIC LIFT AND QG FORCING INCREASE BY LATE IN THE DAY AS WAVE BEGINS TO CROSS THE PLAINS. EXPECT SNOW RATES TO PICK UP ACRS THE SOUTHWEST BY LATE AFTERNOON AND SPREAD NORTHEAST DURING THE NIGHT. FOCUS OF BEST FORCING REMAINS ACRS THE SOUTH WHERE HIGHEST SNOW RATES ARE EXPECTED. GFS AND NAM ARE NOT NEARLY AS HIGH WITH AMOUNTS AS YESTERDAYS RUNS...BUT STILL APPROACH WARNING CRITERIA IN THE SOUTHERN TWO OR THREE TIERS. IN ADDITION...PRES GRADIENT REALLY TIGHTENS BY LATER MONDAY NIGHT AND EXPECT BLOWING SNOW TO BECOME AND ISSUE DURING THE EARLY MORNING HOURS. THE SLOWING OF THE SYSTEM EXTENDS THE PCPN INTO TUESDAY ACRS THE CWA AND THEREFORE HAVE EXTENDED WATCH TIL 18Z ON TUESDAY. BLOWING SNOW WL ALSO CONTINUE INTO TUESDAY AS GRADIENT REMAINS TIGHT AROUND DEEPENING SFC LOW. SO...WSW WL HIGHLIGHT FZDZ POTENTIAL FOR MONDAY THEN ACCUMULATING SNOWFALL MONDAY NIGHT INTO TUESDAY MORNING ALONG WITH THE INCREASING BLOWING SNOW PROBLEM AS WELL. EXTENDED STILL REMAIN COLD THROUGH MID WEEK AS CANADIAN HIGH DROPS INTO THE PLAINS. SOME MODERATION EXPECTED TOWARD THE WEEKEND AS UPPER RIDGING TRIES TO MOVE FROM THE WEST COAST TOWARD THE EAST AND BROADEN. APPEARS THAT A WAVE WL DROP DOWN BACKSIDE OF EASTERN TROF BY LATE IN THE WORK WEEK WITH INCREASING THREAT OF SNOW. CHANCES HAVE BEEN INCREASED FOR FRIDAY NIGHT BUT LIKELY SOME ADJUSTMENT WL BE NEEDED AS TIMING BECOMES BETTER DEFINED. && .DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY 6 PM TO 6AM TONIGHT. IAZ004>007-015>017-023>028-039. WINTER STORM WATCH ALONG AND SOUTH OF HIGHWAY 30 MONDAY THROUGH 12 PM TUESDAY. IAZ044>050-057>062-070>075-081>086-092>097. && COGIL
Hazardous weather outlook, Feb 11, 3:28 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CST SUN FEB 11 2007 IAZ004>007-015>017-023>028-039-121145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- 328 PM CST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA ALONG AND NORTH OF HIGHWAY 20. .DAY ONE...TONIGHT PERIODS OF MODERATE SNOW WILL MOVE ACROSS THE AREA TONIGHT WITH A BAND OF SNOW EXPECTED TO DEVELOP THIS EVENING THEN MOVE ACROSS THE AREA OVERNIGHT. SNOWFALL ACCUMULATIONS UP TO 3 INCHES WILL BE COMMON...THOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. A SNOW ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ACCUMULATING SNOWFALL IS POSSIBLE LATE MONDAY AND MONDAY NIGHT HOWEVER AT THIS TIME IT APPEARS THAT THE HEAVIER ACCUMULATIONS WILL BE TO THE SOUTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS WILL BE APPRECIATED. IAZ044>050-057>062-070>075-081>086-092>097-121145- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 328 PM CST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA ALONG AND SOUTH OF HIGHWAY 30. .DAY ONE...TONIGHT FOR AN AREA BOUNDED BY HIGHWAY 20 TO HIGHWAY 30...A PERIOD OF LIGHT SNOW...POSSIBLY MIXED WITH LIGHT RAIN OR LIGHT FREEZING RAIN WILL OCCUR THIS EVENING BEFORE CHANGING OVER TO LIGHT SNOW WITH LITTLE ACCUMULATION EXPECTED. MINOR ICE ACCUMULATIONS ARE POSSIBLE BEFORE THE MIXTURE BECOMES ALL LIGHT SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR LIGHT FREEZING DRIZZLE MIXED WITH LIGHT SNOW WILL CONTINUE MONDAY MORNING. SNOW CHANCES WILL INCREASE MONDAY AFTERNOON AND MODERATE SNOW IS THEN LIKELY THROUGH TUESDAY MORNING. SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY TUESDAY MORNING. IN ADDITION...INCREASING NORTHEAST WINDS OF 15 TO 25 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW. VISIBILITY MAY DROP TO ONE QUARTER OF A MILE OR LESS IN SNOW AND BLOWING SNOW ...ESPECIALLY MONDAY NIGHT AND TUESDAY MORNING. MINOR ADDITIONAL ACCUMULATIONS ARE POSSIBLE TUESDAY MORNING BEFORE TAPERING TO FLURRIES TUESDAY AFTERNOON. A WINTER STORM WATCH IS IN EFFECT FOR THE AREA MONDAY MORNING THROUGH TUESDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS WILL BE APPRECIATED. IAZ033>038-121145- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- 328 PM CST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT LIGHT SNOW MIXED WITH LIGHT FREEZING RAIN IS POSSIBLE THIS EVENING BEFORE THE MIXTURE CHANGES OVER TO LIGHT SNOW TONIGHT. LIGHT ICE ACCUMULATIONS ARE POSSIBLE BEFORE THE MIXTURE CHANGES OVER TO ALL LIGHT SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ACCUMULATING SNOWFALL IS POSSIBLE LATE MONDAY AND MONDAY NIGHT HOWEVER AT THIS TIME IT APPEARS THAT THE HEAVIEST ACCUMULATIONS WILL BE TO THE SOUTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS WILL BE APPRECIATED. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:55 AM CST | Winter Storm Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.